Alert archive / Maryland / River Flood Warnings in 2012
River Flood Warning 14, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Oct 29, 2012, 5:06 PM EDT for Washington County, Maryland; Morgan County, West Virginia. It took effect at Oct 31, 2012, 4:40 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 5:06 PM EDT (21:06 UTC)
- In effect from
- Oct 31, 2012, 4:40 AM EDT
- Expired
- Oct 29, 2012, 10:11 PM EDT
- In force
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Minor
Counties Washington County, MD, Morgan County, WV
The radar
The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Potomac River at Hancock (HNKM2).
- Action stage
- 21 ft
- Minor stage
- 25 ft
- Moderate stage
- 33 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01613000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Oct 29, 4:15 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 29, 4:15 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT MON OCT 29 2012
.SYNOPSIS...
HURRICANE SANDY WAS APPROXIMATELY 220 MILES EAST OF WASHINGTON
D.C. EARLY THIS AFTERNOON. THE STORM IS FORECAST TO MOVE CLOSER
TO THE COAST TODAY...AND MOVE INLAND ACROSS SOUTHERN NEW JERSEY
THIS EVENING. THE POST-TROPICAL CYCLONE WILL THEN TRACK INLAND
INTO PENNSYLVANIA. THIS LARGE STORM WILL BRING SIGNIFICANT IMPACTS
TO THE ENTIRE REGION THROUGH MIDWEEK. CONDITIONS WILL IMPROVE
DURING THE SECOND HALF OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
AT 2 PM...SANDY WAS LOCATED ABOUT 220 MILES EAST OF WASHINGTON DC.
SANDY HAS ACCELERATED FROM EARLIER...MOVING NORTHWEST AT 28 MPH WITH
MAXIMUM SUSTAINED WINDS OF 90 MPH. SANDY IS FORECAST TO MAKE
LANDFALL ALONG THE SOUTHERN NEW JERSEY COAST EARLY THIS EVENING /A
LITTLE SOONER/...WITH A LITTLE STRENGTHENING POSSIBLE BEFORE
LANDFALL AS WELL.
EXPECT WINDS TO CONTINUE TO INCREASE THROUGH THE AFTERNOON AND EARLY
EVENING AS SANDY MAKES LANDFALL. THESE STRONG WINDS WILL LIKELY
RESULT IN WIDESPREAD DOWNED TREES AND POWER OUTAGES.
BANDS OF HEAVY RAIN WILL ALSO CONTINUE TO ROTATE WESTWARD THROUGH
THE CWA...LEADING TO SIGNIFICANT FLOODING OF STREAMS...CREEKS AND
FLOODING IN URBAN AREAS.
ANOTHER ASPECT OF THIS STORM IS SNOW IN THE HIGHER ELEVATIONS. THE
MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR ABOVE 2000 FT. WITH THE
FORECAST WINDS...THIS WILL RESULT IN BLIZZARD CONDITIONS. THE
BLIZZARD WARNING HAS BEEN EXPANDED TO INCLUDE SKYLINE DRIVE IN
SHENANDOAH NATIONAL PARK.
SANDY WILL PRODUCE SIGNIFICANT IMPACTS ACROSS THE MID-ATLANTIC
REGION. FOR A CONCISE SUMMARY OF THREATS AND THEIR IMPACTS PLEASE
SEE THE LATEST SPECIAL WEATHER STATEMENT ON SANDY...SPSLWX. THERE IS
A LINK TO THIS IN BIG RED LETTERS AT THE TOP OF OUR
WEBPAGE...WEATHER.GOV/LWX.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
POST TROPICAL SANDY WILL REMAIN OVER PENNSYLVANIA TUESDAY NIGHT
BEFORE TRACKING INTO THE EASTERN GREAT LAKES WEDNESDAY. THE LOW WILL
CONTINUE TO SLOWLY WEAKEN DURING THIS TIME...BUT IT WILL REMAIN
WINDY DUE TO A STRONG PRESSURE GRADIENT. WIND GUSTS AROUND 30 TO 40
MPH ARE POSSIBLE...ESPECIALLY TUESDAY EVENING.
A DOWNSLOPING FLOW WILL ALLOW FOR DRIER CONDITIONS ACROSS MOST
AREAS. A FEW SHOWERS CANNOT BE RULED OUT...ESPECIALLY TUESDAY NIGHT
BUT ANY ADDITIONAL RAINFALL TOTALS WILL BE LIGHT. HOWEVER...UPSLOPE
SNOW IS EXPECTED TO CONTINUE FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM
WEDNESDAY FOR THESE AREAS. ADDITIONAL SNOW ACCUMULATION IS EXPECTED
LATER WEDNESDAY MORNING AND AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH THURSDAY
NIGHT. UPSLOPE SNOW SHOWERS ARE POSSIBLE ALONG AND WEST OF THE
ALLEGHENY FRONT. MOST OTHER LOCATIONS WILL TURN OUT DRY AND CHILLY.
HIGH PRESSURE WILL RETURN BUILD OVERHEAD DURING THE WEEKEND BEFORE A
COLD FRONT POSSIBLY IMPACTS THE AREA EARLY NEXT WEEK.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SANDY WILL MAKE LANDFALL ALONG THE SOUTHERN NEW JERSEY COAST EARLY
THIS EVENING...THEN WILL MOVE INTO PENNSYLVANIA LATER
TONIGHT/TUESDAY. SIGNIFICANT IMPACT FROM RAIN/WIND IS EXPECTED
THROUGH THEN. WIND GUSTS AOA 50 KT WILL REMAIN POSSIBLE INTO
TUESDAY. CIGS HAVE MAINLY BEEN MVFR MOST LIKELY GIVEN THE AMOUNT OF
WIND...BUT VSBYS HAVE BROUGHT IFR CONDITIONS IN MODERATE-HEAVY RAIN
BANDS AND THIS TOO WILL CONTINUE OVERNIGHT INTO TUESDAY.
CONDITIONS WILL SLOWLY IMPROVE TUESDAY NIGHT AND VFR CONDITIONS ARE
EXPECTED FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK.
&&
.MARINE...
HURRICANE FORCE WIND WARNINGS ON THE MARYLAND CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC AND STORM WARNINGS ON THE UPPER/MIDDLE TIDAL
POTOMAC REMAIN IN EFFECT THROUGH TUESDAY. STRONGEST WINDS ARE
EXPECTED NOW THROUGH TUESDAY MORNING.
WINDS REACHING/EXCEEDING SCA CRITERIA WILL CONTINUE ACROSS THE
MARINE AREA THROUGH AT LEAST WEDNESDAY. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS THURSDAY AND FRIDAY. HIGH
PRESSURE WILL BUILD OVERHEAD DURING THE WEEKEND.
&&
.HYDROLOGY...
RAINFALL TOTALS AROUND 8 TO 12 INCHES ARE EXPECTED IN THE I-270
CORRIDOR INTO THE BALTIMORE METROPOLITAN AREA. RAINFALL TOTALS
AROUND 5 TO 10 INCHES ARE EXPECTED IN THE WASHINGTON METROPOLITAN
AREA...LOWER SOUTHERN MARYLAND...AND THE EASTERN PANHANDLE OF WEST
VIRGINIA. THREE TO SIX INCHES OF RAIN ARE EXPECTED ACROSS THE
VIRGINIA PIEDMONT WITH ONE TO THREE INCHES LIKELY ACROSS THE CENTRAL
SHENANDOAH VALLEY INTO CENTRAL VIRGINIA.
RAINFALL RATES AROUND ONE INCH PER HOUR ARE EXPECTED IN THE HEAVIEST
BANDS OF RAIN. HEAVY RAIN OVER AN ALREADY SATURATED GROUND MAY LEAD
TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS WHERE
FALLEN LEAVIES /OR PERHAPS OTHER WIND DRIVEN DEBRIS/ MAY CLOG
DRAINAGE SYSTEMS. THESE FACTORS ALSO APPLY FOR LONGER-DURATION
STREAM FLOODING...WHICH IS LIKELY TO BE SIGNIFICANT AND LENGTHY...
EVEN ON STREAMS THAT ARE USUALLY FAST TO RISE AND FALL.
THE URBAN AND SMALL STREAM FLOOD THREAT WILL CONTINUE THROUGH
TONIGHT INTO TUESDAY.
RIVER FLOODING IS EXPECTED BEGINNING LATE THIS EVENING AND LASTING
THROUGH MUCH OF THE WEEK AHEAD. THE WORST CONDITIONS ARE EXPECTED
ALONG THE MAINSTEM POTOMAC WHERE MAJOR FLOODING IS EXPECTED
WEDNESDAY INTO THURSDAY. MAJOR FLOODING IS ALSO FORECASTED TUESDAY
AND TUESDAY NIGHT ALONG THE CONOCOCHEAGUE CREEK NEAR FAIRVIEW...THE
OPEQUON CREEK NEAR MARTINSBURG...THE ANTIETAM CREEK NEAR SHARPSBURG
AND THE GOOSE CREEK NEAR LEESBURG.
IF EVERYTHING PLAYS OUT AS FORECAST...THE CREST MAY NOT GET DOWN TO
LITTLE FALLS UNTIL THURSDAY.
&&
.TIDES/COASTAL FLOODING...
BLOWOUT CONDS REALIZED ON THE UPR BAY/PTMC ATTM. HWVR...THAT BULGE
OF WATER STILL DOWN ON THE LOWER WATERS. HV CANX ADVYS FOR TAFTN
EVERYWHERE EXPECT FOR CALVERT/ST MARYS. THAT PART CAN BE DROPPED
SHORTLY.
ONCE CYCLONE MOVES INLAND...WNDS WL BECOME SLY. XPCTG POSITIVE TIDAL
ANOMOLIES TO RESUME ONCE THAT HPPNS. THIS WL FOCUS ON THE TUE AM AND
TUE PM TIDE CYCLES. LTST GDNC SUGGESTING WATER WL EFFECTIVELY PILE
INTO THE UPR REACHES /BALT HARBOR NWD ON THE BAY..INVOF INSIDE THE
BELTWAY FOR THE PTMC/. HV INCRSD NUMBERS THERE...TO 2 TO 4 FT...AND
WL BE KEEPING DEPARTURES ARND 2 FT ELSW.
&&
.CLIMATE...
PRELIMINARY INFORMATION ON LOWEST PRESSURE RECORDED AT WASHINGTON DC
AND BALTIMORE MD...BOTH MEASURED IN THE MARCH 1993 SUPER STORM...
WASH DC... 28.54 INCHES HG 966.5 MB MEASURED AT 23Z ON 13 MARCH 1993
BALT MD... 28.52 INCHES HR 965.9 MB MEASURED AT 00Z ON 14 MARCH 1993
THESE VALUES WERE ARRIVED AT BY SEARCHING AN INTERNAL DATABASE OF
OBSERVATIONS MAINTAINED UNOFFICIALLY HERE AT THE WEATHER OFFICE. THE
DATABASE GOES BACK TO 1929.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR DCZ001.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR DCZ001.
FLOOD WATCH THROUGH TUESDAY EVENING FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR MDZ003>007-
009>011-013-014-016>018-501-502.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR MDZ007-011-013.
FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ003>007-009>011-013-
014-016>018-501-502.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR MDZ014-016>018.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ017-
018.
VA...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR VAZ025>031-
036>040-042-050>057-501>504.
BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR VAZ503-504.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR VAZ053-054.
FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ027>031-038>040-042-
050>057-501-502.
BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR VAZ025>027-029-
036>040.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR VAZ052-055-057.
WV...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR WVZ050>053-055-
501>506.
BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR WVZ501-503-505-
506.
FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ050>053-055-501>504.
BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR WVZ055-502.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 8 PM EDT TUESDAY FOR
ANZ530>534-537>543.
STORM WARNING UNTIL 8 PM EDT TUESDAY FOR ANZ535-536.
&&
BPP/BJL/HTS/SMZHazardous weather outlook, Oct 29, 2:31 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 231 PM EDT MON OCT 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 231 PM EDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCH. COASTAL FLOOD ADVISORY AND WARNING. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCH. COASTAL FLOOD WARNING. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-301000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 231 PM EDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCH. RIVER FLOOD WARNINGS. BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND POTOMAC HIGHLANDS. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCHES AND WARNINGS. BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND POTOMAC HIGHLANDS. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Oct 29, 3:38 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM FLOOD 2 ENE GLEEDSVILLE 39.06N 77.56W
10/29/2012 LOUDOUN VA DEPT OF HIGHWAYS
SHREVE MILL RD FLOODED NEAR THE DULLES GREENWAY
&&
EVENT NUMBER LWX1201385
JRKLocal storm report, Oct 29, 3:59 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD 2 WNW ANNANDALE 38.85N 77.24W
10/29/2012 FAIRFAX VA DEPT OF HIGHWAYS
WOODBURN RD FLOODED NEAR ACCOTINK CREEK
&&
EVENT NUMBER LWX1201386
JRKLocal storm report, Oct 29, 4:04 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLOOD HANOVER 39.19N 76.72W
10/29/2012 HOWARD MD DEPT OF HIGHWAYS
WOLFSVILLE RD FLOODED AT CROW ROCK RD...WHERE IT MEETS
THE MIDDLE CREEK
&&
EVENT NUMBER LWX1201387
JRKLocal storm report, Oct 29, 4:13 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 4 NW WINTERGREEN 37.92N 78.95W
10/29/2012 M58 MPH NELSON VA MESONET
&&
EVENT NUMBER LWX1201388
GMSLocal storm report, Oct 29, 4:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
419 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND GST 13 SE FISHING CREEK 38.22N 76.04W
10/29/2012 M70 MPH ANZ543 MD MESONET
&&
EVENT NUMBER LWX1201389
GMSLocal storm report, Oct 29, 4:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM NON-TSTM WND GST 1 SSE COLESVILLE 39.07N 77.00W
10/29/2012 M70 MPH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1201390
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:40 PM EDT | Blizzard Warning | LWX | Greene, Highland, Madison, Nelson, Page, Rappahannock and 6 more | 52 hr |
| Oct 29, 11:23 AM EDT | Winter Weather Advisory | LWX | Rockingham, City of Harrisonburg, City of Staunton, City of Waynesboro | 3 hr |
| Oct 29, 11:32 AM EDT | River Flood Warning | LWX | Loudoun | 40 hr |
| Oct 29, 11:42 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 44 hr |
| Oct 29, 11:47 AM EDT | River Flood Warning | LWX | Clarke | 44 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Loudoun | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Loudoun | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Fairfax | 6 hr |
| Oct 29, 12:54 PM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church | 26 hr |
| Oct 29, 1:27 PM EDT | Areal Flood Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren, City of Winchester | 26 hr |
| Oct 29, 2:24 PM EDT | Areal Flood Warning | LWX | Fauquier, King George, Prince William, Stafford, City of Fredericksburg, City of Manassas and 1 more | 16 hr |
| Oct 29, 3:26 PM EDT | Areal Flood Warning | LWX | Culpeper, Greene, Madison, Orange, Rappahannock, Spotsylvania | 23 hr |
| Oct 29, 4:49 PM EDT | River Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 5 hr |
| Oct 29, 4:49 PM EDT | River Flood Warning | LWX | Stafford, City of Fredericksburg | 5 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Loudoun | 40 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Loudoun | 53 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Fairfax | 58 hr |
| Oct 29, 6:45 AM EDT | River Flood Warning | LWX | Montgomery | 39 hr |
| Oct 29, 6:56 AM EDT | Areal Flood Warning | LWX | Baltimore, Harford, City of Baltimore | 31 hr |
| Oct 29, 8:29 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert, Saint Mary's | 31 hr |
| Oct 29, 11:11 AM EDT | River Flood Warning | LWX | Allegany | 17 hr |
| Oct 29, 11:16 AM EDT | River Flood Warning | LWX | Washington | 56 hr |
| Oct 29, 11:29 AM EDT | River Flood Warning | LWX | Washington | 44 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Washington | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Washington | 6 hr |
| Oct 29, 12:26 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Carroll, Howard, Montgomery, Prince George's | 26 hr |
| Oct 29, 12:39 PM EDT | Flash Flood Warning | LWX | Washington | 3 hr |
| Oct 29, 2:12 PM EDT | Areal Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 16 hr |
| Oct 29, 4:38 PM EDT | Areal Flood Warning | LWX | Allegany, Washington | 26 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Washington | 15 hr |
| Oct 29, 11:13 AM EDT | River Flood Warning | LWX | Morgan | 52 hr |
| Oct 29, 11:25 AM EDT | River Flood Warning | LWX | Berkeley, Jefferson | 52 hr |
Nearby
River Flood Warnings in Maryland, 2012River Flood Warnings in West Virginia, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.